MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB12, 5X100 KII SH BLD ZTHR DP 10/BX; GCJ

APPLIED MEDICAL RESOURCES CTB12, 5X100 KII SH BLD ZTHR DP 10/BX; GCJ
Model Number CTB12
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report serves as both the initial and final report.When engineering conducted their investigation, a crack was found in the cannula, therefore making this a reportable case.Additional information was requested from the customer and provided.Investigation summary: the event unit was returned for evaluation.Upon inspection, visual and functional testing revealed the cannula was bent and cracked.Engineering confirmed the customer's experience of having difficulty inserting the obturator into the cannula, due to the bend in the cannula.Visual inspection and switch actuation testing indicated that the stainless steel blade and obturator were not bent, and performed per specifications.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.Although the root cause of the cracked cannula could not be confirmed, it is possible the result of this incident may be due to manufacturing.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap chole - "trocar bent." additional information received via email 20 june 2016: what procedure was being performed? lap chole.What is the patient?s status? n/a-this trocar was not used on patient.At what point in the procedure was the non-conformance identified? before entry/introduction ? when scrub nurse attempted to place obturator into cannula, it would not fit, as the blade was bent.Was the trocar replaced? yes.Did the trocar crack at all? unknown." patient status - "this trocar was not used on the patient." type of intervention - unknown.

Brand Name
CTB12, 5X100 KII SH BLD ZTHR DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6038881
Report Number2027111-2016-00692
Device Sequence Number75811
Product Code GCJ
UDI-Device Identifier00607915123529
UDI-Public(01)00607915123529(17)190203(30)01(10)1264559
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/03/2019
Device Model NumberCTB12
Device Catalogue Number101413701
Device Lot Number1264559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2016
Initial Report FDA Received Date10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1